Hail, Polk
- When
- September 16, 11:40 PM CST
- Where
- Polk County, 2 mi N of Euclid
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.000, -96.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 16, 6:50 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 750 PM CDT FRI SEP 16 2005 .CURRENT OBSERVATIONAL OVERVIEW... 00Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER CENTRAL SOUTH DAKOTA WITH ATTENDANT FRONTAL BOUNDARY FROM SOUTH CENTRAL NORTH DAKOTA INTO NORTHWEST MINNESOTA. LATEST RADAR MOSAIC/W/V IMAGERY SHOWED CONVECTION FIRING JUST TO THE NORTH OF BOUNDARY IN RESPONSE TO UPSTREAM VORTICITY MAXIMA OVER SOUTHWEST NORTH DAKOTA. .SHORT TERM... 23Z RUC MODEL HAD GOOD HANDLE ON PLACEMENT OF SURFACE AND UPPER LEVEL FEATURES. INCREASING LOW LEVEL JET LATER THIS EVENING AND OVERNIGHT STILL APPEARS TO BE MAIN MECHANISM TO SPAWN SCATTERED ELEVATED CONVECTION ALONG AND NORTH OF BOUNDARY. ATTM NO MAJOR CHANGES PLANNED TO CURRENT ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT FRI SEP 16 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 621 AM CDT FRI SEP 16 2005 ...THUNDERSTORMS POSSIBLE ACROSS PARTS OF THE REGION TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE AND ASSOCIATED WARM FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO NORTHERN PARTS OF THE REGION LATE THIS AFTERNOON AND TONIGHT. THE FAVORED AREA FOR STORMS WILL BE ALONG AND NORTH OF HIGHWAY 2. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS WITH THE PRIMARY HAZARD BEING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO SATURDAY BEFORE MOVING EAST OF THE REGION LATER SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. VOELKER
The Fargo/Grand Forks radar (KMVX), 74 km away, was scanning. The volume nearest the first event began at 05:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474120, 5474121.